Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 8, 2010, 8:10 PM CST for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It took effect at Feb 10, 2010, 6:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2010, 8:10 PM CST (02:10 UTC)
- In effect from
- Feb 10, 2010, 6:00 PM CST
- Expired
- Feb 11, 2010, 8:22 AM CST
- In force
- 14 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 23.74 ft at Feb 10, 2010, 7:00 PM CST.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
586 WGUS44 KSHV 090210 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 810 PM CST MON FEB 8 2010 ARC081-OKC089-TXC037-387-100210- /O.NEW.KSHV.FL.W.0021.100210T1845Z-100213T1200Z/ /DEKT2.1.ER.100210T1845Z.100211T1200Z.100212T1800Z.NO/ 810 PM CST MON FEB 8 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER NEAR DEKALB. * FROM WEDNESDAY AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 25.5 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * IMPACT...AT 24 FEET...MINOR FLOODING OF THE LOWER BANKS OCCURS... ESPECIALLY ON THE OKLAHOMA SIDE OF THE RIVER. MODERATE TO SEVERE BANK ERROSION CAN BE EXPECTED AT SOME LOCATIONS WITH THIS FLOODING. $$
5 follow-up statements
084 WGUS84 KSHV 091433 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 833 AM CST TUE FEB 9 2010 ARC081-OKC089-TXC037-387-101433- /O.EXT.KSHV.FL.W.0021.100210T1912Z-100213T0900Z/ /DEKT2.1.ER.100210T1912Z.100211T1200Z.100212T1500Z.NO/ 833 AM CST TUE FEB 9 2010 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR DEKALB TEXAS. * FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 21.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 25.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * EXPECT LOWLAND FLOODING OF PASTURES. MOVE LIVESTOCK AND EQUIPMENT TO HIGHER GROUND. ALSO EXPECT BANK EROSION PROBLEMS. $$
670 WGUS84 KSHV 100107 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 707 PM CST TUE FEB 9 2010 ARC081-OKC089-TXC037-387-110107- /O.EXT.KSHV.FL.W.0021.100210T1800Z-100212T2159Z/ /DEKT2.1.ER.100210T1800Z.100211T1200Z.100212T0359Z.NO/ 707 PM CST TUE FEB 9 2010 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR DEKALB. * FROM WEDNESDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM TUESDAY THE STAGE WAS 22.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 24.6 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. $$
513 WGUS84 KSHV 101439 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 839 AM CST WED FEB 10 2010 ARC081-OKC089-TXC037-387-111439- /O.EXT.KSHV.FL.W.0021.100211T0000Z-100212T0959Z/ /DEKT2.1.ER.100211T0000Z.100211T0600Z.100211T1559Z.NO/ 839 AM CST WED FEB 10 2010 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR DEKALB TEXAS AT PECAN POINT. * FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 23.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 24.2 FEET DURING EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY LATE MORNING. * IMPACT...EXPECT MINOR LOWLAND FLOODING. MOVE LIVESTOCK AND EQUIPMENT TO HIGHER GROUND. $$
969 WGUS84 KSHV 110112 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 711 PM CST WED FEB 10 2010 ARC081-OKC089-TXC037-387-120111- /O.EXT.KSHV.FL.W.0021.000000T0000Z-100212T0600Z/ /DEKT2.1.ER.100211T1200Z.100211T1200Z.100211T1200Z.NO/ 711 PM CST WED FEB 10 2010 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR DEKALB. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. $$
290 WGUS84 KSHV 111422 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 822 AM CST THU FEB 11 2010 ARC081-OKC089-TXC037-387-111452- /O.CAN.KSHV.FL.W.0021.000000T0000Z-100212T0600Z/ /DEKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 822 AM CST THU FEB 11 2010 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER NEAR DEKALB TEXAS AT PECAN POINT. * AT 700 AM THURSDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 24 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 23.7 FEET. THE RIVER WILL FALL TO 20.8 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:26 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 8, 3:26 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 326 PM CST MON FEB 8 2010 .SHORT TERM... VERY SHARP TEMPERATURE GRADIENT EXISTS THIS AFTERNOON ACROSS THE REGION. AT 20Z JACKSONVILLE WAS 41 WHILE IT WAS 61 IN NACOGDOCHES ONLY ABOUT 20 MILES AWAY. THE SURFACE LOW IS INTENSIFYING NEAR COLLEGE STATION AND WILL BE MOVING EAST THROUGH THE EVENING. AS IT DOES SO...COLDER AIR IS WRAPPING IN FROM THE NORTHEAST NORTH OF THE WARM FRONT. FORTUNATELY THE COLDER AIR IS JUST WARM ENOUGH TO GIVE US RAIN...ALBEIT A COLD RAIN. ARCTIC FRONT IS JUST NOW ENTERING NORTHERN OKLAHOMA AND WILL PLAY A ROLE LATER IN THE WEEK AS THE COLD AIR SETTLES IN. IN THE SHORT TERM...THE COLD AIR WILL ARRIVE TO LATE TO ADD ANY SIGNIFICANT WINTRY PRECIP TO THE MIX TONIGHT AND EARLY TOMORROW AS THIS CURRENT SYSTEM EXITS. HAVE UNDERCUT HIGHS ON TUE AND WED A BIT WITH THE COLDER AIRMASS MOVING IN AS IT WILL BE SLIDING SOUTHWARD ACROSS A VERY LARGE SNOWPACK AND WILL NOT HAVE MUCH CHANCE OF MODIFYING. GUIDANCE OVER THE PAST 3 RUNS HAVE BEEN GETTING CONSISTENTLY COLDER SO RATHER THAN STAIR STEP DOWN THE TEMPS...DECIDED TO LEAP DOWN A FEW DEGREES. SURFACE RIDGE GETS INTO PLACE BY TUESDAY EVENING WHILE FLOW ALOFT SWINGS BACK AROUND TO THE WEST-SOUTHWEST AHEAD OF THE NEXT DISTURBANCE. ITS POSSIBLE SOME HIGH CLOUDS WILL COME IN EARLIER THAN ANTICIPATED AND ALSO KEEP TEMPERATURES LOWER...ESPECIALLY ON WED. && .LONG TERM... THE SAINTS WON THE SUPERBOWL AND SNOW IS IN THE FORECAST. ISENTROPIC LIFT BEGINS AS EARLY AS LATE WEDNESDAY NIGHT ACROSS THE WEST AND SOUTHWEST COUNTIES. ECMWF...GFS...AND NAM ARE IN GENERAL SYNC WITH THE DEPTH AND TIMING OF THE SHORTWAVE WHICH WILL TAP A MOISTURE PLUME FROM THE PACIFIC AS IT MOVES INTO ARIZONA AND NEW MEXICO. AT THE SAME TIME...THE ARCTIC AIRMASS IS FORECAST TO HOLD ITS GRIP ACROSS THE REGION. MODEL SOUNDINGS INDICATE THAT THAT THE ATOMOSPHERIC PROFILE WILL SUPPORT A SLEET AND SNOW MIX GENERALLY NORTH OF A JACKSONVILLE...MANSFIELD...COLUMBIA LINE. THE MODEL TREND HAS BEEN COOLER WITH EACH RUN HOWEVER THE KEY WILL BE THE IN THE 800 TO 700 LAYER WHERE THE PROFILE COMES CLOSEST TO GETTING ABOVE FREEZING. EITHER WAY...AM CONFIDENT ENOUGH TO PUT SLEET AND SNOW IN THE FORECAST ALONG WITH THE HIGHER POPS FROM THE MEX AND GRIDDED MOS GUIDANCE IN THE AREAS PREVIOUSLY MENTIONED. SOUTH OF THAT LINE..IT APPEARS A RAIN AND SLEET MIX WILL BE POSSIBLE UNLESS THE COLUMN COOLS A LITTLE MORE. HPC SNOWFALL ACCUMULATION GRAPHICS TO INDICATE THE POTENTIAL FOR ACCUMULATING WINTER PRECIP THURSDAY INTO EARLY FRIDAY. HOWEVER..BECAUSE OF THE UNCERTAINTY OF THE PRECIP TYPE...AMOUNTS ARE STILL A BIT TRICKY TO FORECAST. A LOOK AT THE 1000-850...1000-700 AND 850...700 THICKNESSES REVEALS THAT THEY ALL FALL WITHIN THE RANGE NEEDED TO SUPPORT EITHER ALL SNOW OR A WINTRY MIX THURSDAY AND INTO FRIDAY AM ALONG AND NORTH OF THE JACKSONVILLE...MANSFIELD...COLUMBIA LINE. WILL CONTINUE TO MONITOR AS THE EVENT COMES CLOSER AND THE MODELS CAN GET A HANDLE ON THE DEPTH AND INTENSITY OF THE COLDER AIRMASS WHICH WILL BE IN PLACE PRIOR TO THE ONSET OF THE PRECIP. TEMPERATURES HAVE BEEN GENERALLY UNDERCUT ON THU AND FRI DUE TO THE PRESENCE OF FROZEN PRECIP AND THE POTENTIAL FOR SOME ON THE GROUND. GUIDANCE HAS MADE SIGNIFCANT DROPS OVER THE PAST FEW RUNS TO BRING MAX TEMPS DOWN INTO THE 30S FOR THU FROM THE 50S IN THE EARLIER WEEKEND RUNS. THE THURSDAY AND FRIDAY EVENT WILL NEED TO BE CLOSELY MONITORED AS IT APPEARS TO BE THE FIRST SIGNIFICANT CHANCE FOR WINTRY PRECIPITATION ACROSS THE ARKLATEX THIS SEASON. BEYOND FRIDAY...TEMPERATURES REMAIN SLIGHTLY BELOW NORMAL BUT NO MAJOR WEATHER SYSTEMS WILL AFFECT THE REGION UNTIL MONDAY. && .AVIATION... WIDESPREAD RAIN ONGOING...WITH EMBEDDED HEAVIER SHOWERS...ALONG WITH IFR CIGS AND MOSTLY MVFR VIS IN PRECIP. THESE CONDITIONS IN PLACE ACROSS MOST OF AREA THAT IS TO THE NORTH OF A SFC LOW TRACK. A WARM FRONT HAS MOVED NORTH OF LFK...WHERE SOUTHERLY WINDS OF 10 TO 15 KTS KEEPING MAINTAIN HIGH MVFR TO LOW VFR CIGS. MEANWHILE...LARGE AREA OF RAIN NEARING THE ELD...SHV...AND LFK TERMINALS. TEMPO IFR CIGS HAVE ALSO DEVELOPED AT THESE SITES AHEAD OF THE RAIN BAND. BACKSIDE OF LOW...MAINLY TYR AND GGG SITES...WHFT TO NORTH AT 10 TO 15 KTS AND GUSTY. HOWEVER...MAIN COLD FRONT STILL IN OK. PRECIP WILL TAPER OFF AFTER 06Z...BUT CONTINUED IFR CIGS...AND NW WINDS NEAR 20 KTS...GUSTS TO 30 KTS...EXPECTED WITH FROPA. CIGS SHOULD BEGIN TO LIFT AFTER 12Z TUE...WITH GUSTY NW WINDS CONTINUE INTO THE DAYTIME. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 30 43 27 47 29 / 100 10 0 10 30 MLU 33 41 25 48 26 / 100 10 0 10 10 DEQ 25 41 21 46 24 / 90 10 0 0 20 TXK 26 42 24 44 25 / 90 10 0 10 30 ELD 28 41 23 44 24 / 100 10 0 0 20 TYR 28 43 26 46 29 / 90 10 0 10 40 GGG 30 43 26 47 29 / 90 10 0 10 40 LFK 32 47 26 49 31 / 100 10 0 10 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/07
Hazardous weather outlook, Feb 8, 12:05 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CST MON FEB 8 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES AND OUT INTO THE PLAINS WILL PHASE WITH ANOTHER UPPER LEVEL STORM SYSTEM MOVING SOUTH OUT OF CANADA. THIS WILL AID IN DEVELOPING A SURFACE LOW ACROSS TEXAS WHICH WILL TRACK EAST ACROSS THE SOUTHERN PORTION OF THE REGION. WHILE NO WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS EXPECTED WITH THIS SYSTEM...A FEW THUNDERSTORMS MAY BE STRONG ESPECIALLY ALONG A LUFKIN TEXAS TO TOLEDO BEND TO JENA LOUISIANA LINE... PRODUCING GUSTY WINDS AND SMALL HAIL. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN RESULTING IN PONDING OF WATER IN LOW LYING AREAS. ALSO...COLD ARCTIC AIR SPILLING SOUTH WILL PRODUCE A WINTRY MIX MAINLY NORTH OF THE INTERSTATE 20 CORRIDOR BEFORE THE PRECIPITATION ENDS ON TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER UPPER LEVEL DISTURBANCE WILL BEGIN TO ARRIVE DURING THE EVENING WEDNESDAY. A MIX OF RAIN...SNOW AND SLEET IS POSSIBLE ACROSS THE SOUTHERN SECTIONS OF THE FOUR STATE REGION SOUTH OF THE INTERSTATE 20 CORRIDOR AND WEST OF INTERSTATE 49. THE WINTRY MIX IS EXPECTED TO INCREASE IN INTENSITY AND CONTINUE DEVELOPING NORTH ACROSS THE FOUR STATER REGION DURING THURSDAY. FOR NOW EXPECT A MIX OF RAIN...SLEET...AND SNOW WHICH MAY CHANGE BACK AND FORTH DURING THE DAY THURSDAY. OVERNIGHT THURSDAY AND INTO EARLY FRIDAY THE ATMOSPHERE BECOMES COLD ENOUGH TO SUPPORT SNOW NORTH OF INTERSTATE 20 AND A MIX GENERALLY SOUTH. STAY TUNED TO FUTURE NWS PRODUCTS AS THIS EVENT BEARS WATCHING. .SPOTTER INFORMATION STATEMENT... HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT FOR SEVERE WEATHER. HOWEVER WITH LOCALLY HEAVY RAINFALL AND POSSIBLE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS AND SOME WINTRY MIX OVERNIGHT...EMERGENCY MANAGERS WILL WANT TO KEEP AN EYE ON WEATHER CONDITIONS. 04
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:15 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 15 days |
| Feb 8, 8:15 PM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 41 days |
Nearby
River Flood Warnings in Texas, 2010River Flood Warnings in Arkansas, 2010River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.